Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 248, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 14, 2003, 9:56 AM CDT for Lee County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 9:56 AM CDT (14:56 UTC)
- Expired
- May 14, 2003, 11:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lee County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
090 WUUS54 KMEG 141456 SVRMEM ARC077-141600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 956 AM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN EASTERN ARKANSAS * UNTIL 1100 AM CDT. * AT 951 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MORO...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1100 AM CDT INCLUDE... AUBREY... HAYNES... MARIANNA... BRICKEYS... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3490 9111 3469 9105 3464 9050 3489 9043 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:36 AM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, May 14, 2:36 AM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 236 AM CDT WED MAY 14 2003 WHAT A DIFFERENCE 24 HOURS CAN MAKE IN THE WEATHER...THE QUIET WEATHER OF LAST NIGHT HAS TURNED TO LIGHTNING AND THUNDER THIS MORNING. COMPLEX OF THUNDERSTORMS INITIATED OVER SOUTHEASTERN MO AND NORTHEAST ARKANSAS TUESDAY EVENING...AND IS CONTINUING TO INCREASE EARLY THIS MORNING AS IT SLIDES SOUTHEASTWARD. MAINLY SOME HEAVY RAIN...LOTS OF LIGHTNING AND THUNDER...AND POSSIBLY ISOLATED LARGE HAIL. GFS DID A GOOD JOB OF PREDICTING IN EARLIER RUN...AND LATEST RUN INDICATES THIS DEVELOPING MCS WILL LIKELY BE SOUTHEAST OF OUR CWA BY 12Z. HOWEVER...WE ARE NOT DONE WITH THUNDERSTORMS FOR THE DAY. MODELS INDICATE ATMOSPHERE BECOMING VERY UNSTABLE BY THIS AFTERNOON WITH CAPES BETWEEN 2000 AND 3000 J/KG. IN ADDITION... MOISTURE WILL BE ON THE INCREASE WITH SURFACE DEWPOINTS CLIMBING INTO THE 60S. MESOSCALE SURFACE BOUNDARIES FROM THIS MORNINGS CONVECTION WILL INTERACT WITH THESE INGREDIENTS TO SET OFF MORE THUNDERSTORMS. IN ADDITION...GFS SHOWS WEAK SHORT WAVES IN WEST- NORTHWEST FLOW APPROACHING OUR AREA FROM THE NORTHWEST BY THIS AFTERNOON. THUNDERSTORM COMPLEX NOTED OVER OK THIS MORNING IS EXPECTED TO CONTINUE MOVING EAST-SOUTHEASTWARD. ALTHOUGH IT MAY UNDERGO STAGES OF EVOLUTION...IT PROBABLY WILL AFFECT SOUTHERN PARTS OF OUR CWA BY THIS AFTERNOON. ALL IN ALL...LIKELY POPS FOR TODAY LOOKS GOOD AND WILL KEEP IN MENTION OF SEVERE...MAINLY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. SPC HAS US IN A SLIGHT RISK. GFS AND MESOETA DISAGREE ON WEATHER FOR THURSDAY. GFS PUSHES A WEAK COLD FRONT THROUGH OUR CWA TONIGHT FROM THE NORTH FOLLOWED BY DRIER AIR. HOWEVER...THE MESOETA INDICATES THE FRONT STALLS ACROSS OUR CWA. THE MESOETA SHOWS HIGH CAPES AND MOISTURE ACROSS OUR CWA THURSDAY WITH THUNDERSTORMS DEVELOPING ACROSS OUR CWA ALONG THE FRONT. THINK BEST WAY TO GO IS TO CONTINUE A MENTION OF A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THURSDAY. GFS INDICATES STORMY WEATHER WILL CONTINUE INTO SATURDAY OFF AND ON. SHOWERS AND THUNDERSTORMS LOOK LIKELY SATURDAY WITH APPROACH OF STRONG UPPER LEVEL TROUGH AND SURFACE LOW MOVING JUST TO OUR NORTHWEST. THINK DRIER WEATHER WILL GRADUALLY RETURN SUNDAY WITH PASSAGE OF COLD FRONT. PRELIMINARY NUMBERS... MEM 76/63/82/64/77 74335 MKL 75/60/80/59/76 64334 JBR 75/60/81/60/75 63335 TUP 76/64/82/64/80 75335 .MEG...NONE.
Hazardous weather outlook, May 14, 4:38 AM CDT, 5 hours 18 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 438 AM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST-CENTRAL ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...INCLUDING TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH TODAY AND THIS EVENING. THE ATMOSPHERE WILL BECOME VERY UNSTABLE AND UPPER LEVEL DISTURBANCES WILL APPROACH FROM THE WEST. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. THE BEST TIME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN NOON AND 9 PM. .DAYS TWO THROUGH SEVEN...INCLUDING WEDNESDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY AS A WEAK COLD FRONT MOVES INTO THE AREA FROM THE NORTH. A STRONGER COLD FRONT WILL MOVE INTO THE MIDSOUTH SATURDAY WITH SHOWERS AND THUNDERSTORMS BECOMING LIKELY...SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ALSO SPOTTERS SHOULD KEEP IN TOUCH WITH THE LATEST WEATHER FORECAST FOR THE REMAINDER OF THE WEEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:51 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 54 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.